Can taking coumadin cause blood vessels to burst in eye and mouth area?

Answers (3)

20 Mar 2012

I have taken coumadin for a long time now and have never been told that any blood vessels could burst. It is a medication that thins the blood. That is the only things it does. Like any medication, I am sure there are side effects, however, I dont think that bursting blood vessels is one of them.

Votes: +0
DzooBaby 20 Mar 2012

It is hard for me to believe that you have been on coumadin for a long time and were never told to report any unusual bleeding!! Anytime you have bleeding or bruising in an unusual area you need to reprt that to your prescriber as it can be a sign that your INR is too high. Anyone who is on coumadin knows that if you bump yourself you will get a large bruise or bleed if you are cut but if you get large unexplained bruising, or unusual bleeding (like in this case in the yes and mouth), nose bleeds, bleeding gums, bloody stolls or black tar-like stools or blood in the urine-any signs of unusual bleeding should be reported immediately! It is likely that the INR is too high and you are at risk for spontaneous internal bleeding which can be fatal. So now you know!

20 Mar 2012

Yes, you can have unusual bleeding with coumadin but this is a sign that you need to report to your Dr NOW!! You will probably need an INR drawn to see if your blood is too "thin". Anytime you have signs of unusual bleeding like this it is important to report it right away when you take coumadin. If they test and your INR is too high they may have you change your dose or may even need to give you a little Vitamin K to reverse the effects but first you need to report your symptoms to your prescribing Dr so he can direct you as to what to do! Do NOT wait-do it today as it can be dangerous if your INR is too high-you may start to bleed internally and it can be fatal if it goes on too long.

Votes: +0

27 Apr 2012

If you are having these problems you need to see or at least speak with your doctor immediately, especially with your eye. You could have another medical issue if you have more than one event of bleeding from your mouth. Have you seen a Hematologist?

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Does bromocriptine can cause in long term white hair and / or burst eye blood vessels?

I have been taking bromocriptine 2.5 mg by mouth, for 9 months. All started since I have tried to get pregnat for a year, the ob-gyn asked for blood ...

1 answer 8 Dec 2009

What is the remedy for a severe reaction to coumadin? Blood blisters in the mouth, low platelet ?

count. coumadin was taken after knee surgery to prevent blood clots. patient is male 72 yr. old. Was on coumadin for 2 weeks.

1 answer 2 Feb 2010

Can a person smoke if he is on Coumadin?

My husband is on coumadin because of a blood clot in his leg. He is in the hospital and will possibly be released on Saturday. Someone told him that ...

1 answer 18 Jun 2010

Can trileptal, Wellbutrin, lamictal compination cause blood vessels to burst in eyes?

Shortly after adding lamictal my son had a virus that made him vomit. He ended up bursting blood vessels in both eyes. The week before this he had a ...

1 answer 8 Jul 2012

I use "Naphcon A" regularly. I also wake up with burst blood vessels in my eyes. Could the two be r?

My eye is very shocking to look at. I use the drops about 1-3 times a day.

1 answer 31 Aug 2012